Connect with us

The Hollywood Unlocked

South Carolina Teen Dies from Drinking Too Much Caffeine

News

South Carolina Teen Dies from Drinking Too Much Caffeine

We guess there is such a thing as too much caffeine. Unfortunately, a young teen from South Carolina witnessed that firsthand. The death of 16-year-old high school student, Davis Allen Cripe, was from having too many caffeinated drinks all at once, which caused him to collapse while he was in class.

Davis Allen Cripe, the young student, died from a caffeine-induced cardiac arrest, that caused him to have a probable arrhythmia.

In addition, during an arrhythmia, or abnormal heart rhythm, the heart could not possibly be able to pump enough blood to the body, and lack of blood flow affects the brain, heart and other organs.

The teen was seen to have consumed three different caffeine-laced drinks, which were a cafe latte, large Diet Mountain Dew and an energy drink, all within a two-hour period before collapsing in his classroom at Spring Hill High School.

The teen’s father, Sean Cripe, has recently decided to speak out on his son’s untimely death, he expressed, “Like all parents, we worry about our kids as they grow up. We worry about their safety, their health, especially once they start driving. But it wasn’t a car crash that took his life. Instead, it was an energy drink.”

Authorities state that Davis purchased the latte at a McDonald’s around 12:30 p.m., and then after that he consumed the Diet Mountain Dew, along with the energy drink.

However, an autopsy report concluded that Davis had no undiagnosed heart conditions, and was healthy. Also, no other drugs or alcohol were found in the teen’s system either.

His father also continued on to say …

“Parents, please talk to your kids about the dangers of these energy drinks.”

According to CNN, The American Academy of Pediatrics recommends that adolescents, ages 12 to 18, should not consume more than 100 milligrams of caffeine per day.

Lastly, according to the National Capital Poison Center, too much caffeine can cause mild symptoms such as shaky hands and an upset stomach. Severe symptoms can include high blood pressure, seizures and coma.

Click to comment

More in News

Advertisement

Exclusive

Trending

Advertisement

Contributors

To Top